Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 255, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 31, 2013, 1:45 AM CDT for Hitchcock County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 1:45 AM CDT (06:45 UTC)
- Expired
- Jul 31, 2013, 2:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:29 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 31, 12:29 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1129 PM MDT TUE JUL 30 2013 .UPDATE... ISSUED AT 847 PM MDT TUE JUL 30 2013 SMALL AREA OF THUNDERSTORMS OVER FRONTIER COUNTY CONTINUES TO MOVE SOUTHWARD INTO THE DRIER AIR. DO NOT EXPECT IT TO SUDDENLY DISSIPATE BEFORE REACHING RED WILLOW COUNTY SO HAVE FAIRLY HIGH CHANCES FOR PRECIP. CHANCES THERE. PRECIP. CHANCES DECLINE FURTHER SOUTH SINCE THE STORM WILL CONTINUE TO BE IN THE DRIER AIR WHICH SHOULD CAUSE IT TO EVENTUALLY DISSIPATE COMPLETELY. OVERNIGHT A PLUME OF MOISTURE AHEAD OF AN UPPER LEVEL TROUGH...CURRENTLY OVER WYOMING...WILL MOVE OVER THE NORTHERN PART OF THE AREA. SOUNDINGS SHOW SOME ELEVATED INSTABILITY AS THE SHORT WAVE TROUGH MOVES THROUGH. AS A RESULT WILL HAVE SOME SLIGHT CHANCES GOING DURING THE OVERNIGHT/EARLY MORNING HOURS AS THE SHORT WAVE TROUGH MOVES THROUGH. SOUNDINGS OVER THE EASTERN HALF OF THE AREA ARE STILL SUGGESTING FOG DEVELOPMENT TONIGHT. DO NOT ANTICIPATE IT TO BE AS THICK AS THE LAST COUPLE OF NIGHTS DUE TO THE RATHER SHALLOW DEPTH TO THE SATURATION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 250 PM MDT TUE JUL 30 2013 LATEST WV IMAGERY AND RAP H5 ANALYSIS SHOWS ELONGATED RIDGE ACROSS THE SOUTHERN PLAINS WITH WESTERLY FLOW IN PLACE ACROSS THE CENTRAL/HIGH PLAINS. A WEAK LEE TROUGH IS CURRENTLY IN PLACE ACROSS EASTERN COLORADO WITH A WEAK CONVERGENCE REGION EXTENDING INTO OUR WESTERN CWA. THIS WILL ACT AS THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH CU FIELD ALREADY IN PLACE AND RADAR INDICATING SEVERAL DEVELOPING UPDRAFTS JUST NW OF OUR CWA NEAR YUMA COUNTY. WITH STORM MOTIONS OUT OF THE EAST 10-20KT MOST STORMS WILL BE SLOW MOVERS...THOUGH WE COULD STILL SEE THIS ACTIVITY MOVE FURTHER EAST IN OUR CWA THROUGH THE AFTERNOON BEFORE FALLING APART AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND INCREASING LOW LEVEL CINH. LATEST RAP ANALYSIS SHOWS SB/ML CAPE VALUES RANGING FROM 1000-1500 J/KG...AND WITH ADJUSTED SOUNDINGS SUPPORTING POSSIBLE CAPE VALUES IN THE 2000-2500J/KG RANGE LATER THIS AFTERNOON. WITH HIGH TD DEPRESSIONS TO ABOUT 700MB THROUGH A DRY ADIABATIC AIR MASS AND HIGH LFC/LCL IN THE 10-13KFT RANGE WE COULD SEE STRONG THUNDERSTORM GUST POTENTIAL. IF WE REALIZE THE HIGHER CAPE VALUES I COULDNT RULE OUT LARGE HAIL POTENTIAL...HOWEVER AT THIS POINT STRONG WINDS ARE PROBABLY THE GREATER THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. MET/MAV GUIDANCE ARE INDICATING FOG DEVELOPMENT TONIGHT...HOWEVER WITH W-SW WINDS TO 10KT AT THE SURFACE AND BL WINDS IN EXCESS OF 20KT...I AM NOT AS CONFIDENT WE WILL SEE A REPEAT OF LAST NIGHT. WITH TROUGH AXIS SHIFTING EAST WE COULD STILL SEE LIGHT SURFACE WINDS IN THE EAST WHERE FOG WOULD BE MORE LIKELY TO OCCUR...AND WHERE I KEPT PATCHY FOG MENTION. A WEAK COLD FRONT WILL DROP SOUTH LATE TONIGHT AND STALL ALONG THE NE/KS STATE LINE BY MIDDAY WEDNESDAY WITH A PRE FRONTAL TROUGH SETTLING TO OUR SOUTHEAST. AHEAD OF THE TROUGH AXIS CAPE VALUES IN EXCESS OF 2500 J/KG ARE ADVERTISED. THIS TROUGH AXIS WILL BE THE MAIN FOCUS WITH GOOD SURFACE CONVERGENCE IN PLACE...AND I KEPT 30/40 POPS TIED TO THIS FEATURE...AND LOWER POPS TO THE NORTH. WITH BETTER CAPE AND MARGINALLY BETTER SHEER WE WILL SEE A CHANCE FOR THUNDERSTORMS TO BECOME BETTER ORGANIZED WITH SEVERE WIND/HAIL A POSSIBILITY IN OUR SOUTHEAST DURING THE AFTERNOON. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 250 PM MDT TUE JUL 30 2013 NO MAJOR CHANGES SEEN TO THE UPPER PATTERN ACROSS THE SOUTHERN AND CENTRAL PLAINS DURING THIS PERIOD. UPPER HIGH NOW CENTERED OVER NEW MEXICO AND WAFFLE BACK AND FORTH OVER TO WEST TEXAS AND BACK DURING PERIOD. ALTHOUGH THE UPPER RIDGE IS FORECAST TO ASSERT ITSELF SLIGHTLY NORTH OVER THE MOUNTAINS...A SERIES OF WEAK UPPER IMPULSES WILL CONTINUE TO MOVE OVER THE TOP OF THE RIDGE KEEPING IT FAIRLY FLAT OVERALL. THIS MAKES IT DIFFICULT TO ASSESS TIMING OF PRECIPITATION. ALL GUIDANCE IS SUGGESTING AN ACTIVE FLOW REGIME WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE POPS EVERY DAY. RIGHT NOW THE MOST ACTIVE PERIODS FOR PRECIPITATION LOOK TO BE THURSDAY NIGHT AND AGAIN SATURDAY NIGHT. TEMPERATURES WILL CONTINUE SEASONAL WITH HIGHS MOSTLY IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 60S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1108 PM MDT TUE JUL 30 2013 MVFR TO VFR CONDITIONS FORECAST FOR THE 6Z TAFS. LATEST RADAR SHOWS AN AREA OF STORMS OVER SOUTHWEST NEBRASKA MOVING TO THE SOUTHEAST. IF STORMS KEEP THEIR CURRENT COURSE/SPEED THEY WILL BE MOVING OVER KMCK AROUND 6Z. BASED ON OGALLALA/S OBSERVATION IFR CONDITIONS ARE POSSIBLE WHEN THE STORM MOVES THROUGH KMCK. HOWEVER THE STORMS SHOULD BE MOVING OUT OF THE LOW LEVEL JET BY THE TIME THEY ARE NEAR KMCK...SO THEIR INTENSITY SHOULD DIMINISH. THE OBSERVATION FROM KIML WILL HELP DECIDE HOW LOW TO GO FOR KMCK..BUT AM HESITANT TO GO TOO LOW SINCE THE STORM SHOULD BE WEAKENING BY THEN. OTHERWISE ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE FOR KMCK UNTIL ALMOST THE EARLY MORNING AHEAD OF AN UPPER LEVEL TROUGH THAT WILL MOVE THROUGH AROUND 12Z. THERE COULD BE SOME FOG LATE TONIGHT FOR KMCK. SOUNDINGS ARE NOT TOO FAVORABLE FOR FOG DEVELOPMENT...BUT MCK HAS FAIRLY HIGH DEW POINTS AND HAS NOT YET CHANGED AIR MASSES...SO WILL PLACE A MENTION OF FOG IN THE TAF FOR NOW. WEDNESDAY STORMS SHOULD INITIALLY DEVELOP DURING THE EARLY AFTERNOON ALONG A WEAK COLD FRONT. AS THE DAY PROGRESSES THE COLD FRONT WILL MOVE FURTHER SOUTH...TAKING THE STORMS WITH IT. STORM COVERAGE NEAR THE SITES SHOULD DECLINE THROUGH THE AFTERNOON AS A RESULT. THERE MAY BE SOME MORE WIDELY SCATTERED STORMS DURING THE EVENING AS SOME ELEVATED INSTABILITY WILL BE IN PLACE AS ANOTHER SHORT WAVE TROUGH MOVES THROUGH...BUT WILL LEAVE OUT A MENTION OF STORMS FOR THIS TIME FRAME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DR LONG TERM...DLF AVIATION...JTL
In the hours before
Special weather statement, Jul 31, 12:57 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1157 PM MDT TUE JUL 30 2013
NEZ079-080-310615-
DUNDY-HITCHCOCK-
1257 AM CDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ENDERS...OR 8 MILES NORTH
OF WAUNETA...MOVING SOUTHEAST AT 25 MPH.
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH ARE EXPECTED
WITH THIS STORM.
&&
LAT...LON 4021 10078 4001 10076 4002 10156 4035 10162
4035 10097
TIME...MOT...LOC 0557Z 334DEG 22KT 4050 10140
MOORESpecial weather statement, Jul 31, 1:00 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1200 AM MDT WED JUL 31 2013
NEZ079-080-310615-
DUNDY-HITCHCOCK-
100 AM CDT WED JUL 31 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM IN CHASE COUNTY 8 MILES NORTHEAST OF
ENDERS...OR 8 MILES NORTH OF WAUNETA...MOVING SOUTHEAST AT 25 MPH.
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH ARE EXPECTED
WITH THIS STORM.
&&
LAT...LON 4021 10078 4001 10076 4002 10156 4035 10162
4035 10097
TIME...MOT...LOC 0557Z 334DEG 22KT 4050 10140
MOOREThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:01 AM CDT | Special Weather Statement | GLD | Rawlins | 14 min |
| Jul 31, 2:17 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 58 min |
| Jul 31, 3:11 AM CDT | Special Weather Statement | GLD | Thomas | 19 min |
| Jul 31, 3:29 AM CDT | Special Weather Statement | GLD | Sheridan | 16 min |
| Jul 31, 3:38 AM CDT | Special Weather Statement | GLD | Sheridan | 12 min |
| Jul 31, 10:31 AM CDT | Special Weather Statement | GLD | Norton | 29 min |
| Jul 31, 1:47 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| Jul 31, 2:05 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jul 31, 4:19 PM CDT | Special Weather Statement | GLD | Greeley | 26 min |
| Jul 31, 4:30 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 30 min |
| Jul 31, 4:35 PM CDT | Special Weather Statement | GLD | Logan | 25 min |
| Jul 31, 4:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jul 31, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 27 min |
| Jul 31, 5:33 PM CDT | Special Weather Statement | GLD | Greeley | 27 min |
| Jul 31, 5:41 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 49 min |
| Jul 31, 6:21 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
| Jul 31, 12:57 AM CDT | Special Weather Statement | GLD | Hitchcock | 18 min |
| Jul 31, 1:00 AM CDT | Special Weather Statement | GLD | Hitchcock | 15 min |
| Jul 31, 1:06 AM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 39 min |
| Jul 31, 2:42 AM CDT | Special Weather Statement | GLD | Hitchcock | 8 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.